MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CR NP NARROW FEM SZ 6 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINE

SMITH & NEPHEW, INC. LEGION CR NP NARROW FEM SZ 6 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINE
Model Number 71933647
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that the screwed-in pegs of the legion cr np narrow fem sz 6 rt were loose, three threads visible on one and the other also was loose.The event occurred during a tka surgery when cementing.The procedure was successfully completed with a delay of less than 30 min using a smith and nephew backup device.No other complications were reported.
 
Event or Problem Description
It was reported that, the screwed-in pegs of the legion cr np narrow fem sz 6 rt were loose, three threads visible on one and the other also was loose.The event occurred during a tka surgery while the instrument was outside of the patient, when it was removed from the packaging.The procedure was successfully completed with a delay of less than 30 min using a smith and nephew backup device.No other complications were reported.
 
Additional Manufacturer Narrative
(b)(4).B4: corrected the event description.
 
Additional Manufacturer Narrative
G2: check foreign and other and add country name in other other.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned implant could not confirm the stated failure.The visual did confirm cement still visible on the implant.A functional evaluation was conducted and confirms the returned device shows that the lug on the lateral side is loose.An evaluation of the device appears that this product did not have the lugs assembled correctly per work instructions 0035026 in the clean room.A dimensional evaluation was conducted and confirms damage at feature will not allow for accurate measurement.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Possible probable cause could include but not limited the user error.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
Results of investigation updated: the device was returned for evaluation.The device was returned for evaluation.A visual inspection of the returned implant could not confirm the stated failure, however, a functional evaluation of the device appears that this product did not have the lugs assembled correctly during manufacturing.The manufacturing process of the device contributed to the reported event.A review of complaint history did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Possible probable cause could include but not limited to manufacturing process error.This is an isolated event that is currently being monitored.At this time, we have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation.The device was returned for evaluation.A visual inspection of the returned implant could not confirm the stated failure, however, a functional evaluation of the device appears that this product did not have the lugs assembled correctly during manufacturing.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as a manufacturing issue could be confirmed.Possible probable cause could include but not limited to manufacturing process error.This is an isolated event that is currently being monitored.At this time, we have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION CR NP NARROW FEM SZ 6 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11713231
Report Number1020279-2021-03345
Device Sequence Number11804265
Product Code JWH
UDI-Device Identifier00885556063514
UDI-Public00885556063514
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71933647
Device Catalogue Number71933647
Device Lot Number20GM06480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer03/31/2021
03/31/2021
08/25/2021
01/19/2022
05/26/2022
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date04/23/2021
06/30/2021
08/26/2021
01/24/2022
06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown